Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 29, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 10, 2017, 2:53 PM PDT for White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 2:53 PM PDT (21:53 UTC)
- Expired
- Aug 10, 2017, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Salt Lake City radar (KMTX), 207 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WGUS55 KLKN 102153 FFWLKN NVC033-110045- /O.NEW.KLKN.FF.W.0029.170810T2153Z-170811T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 253 PM PDT THU AUG 10 2017 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northeastern White Pine County in northeastern Nevada... * Until 545 PM PDT * At 251 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. This heavy rain is in the same location as heavy rains yesterday. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Tippets Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4001 11405 3982 11424 3992 11446 4010 11428 $$ JR
2 follow-up statements
003 WGUS75 KLKN 102329 FFSLKN Flash Flood Statement National Weather Service Elko NV 429 PM PDT THU AUG 10 2017 NVC033-110045- /O.CON.KLKN.FF.W.0029.000000T0000Z-170811T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 429 PM PDT THU AUG 10 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR NORTHEASTERN WHITE PINE COUNTY... At 428 PM PDT, Doppler radar indicated thunderstorms producing heavy rain have pushed east of warned area. More rain is possible. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. Some locations that will experience flooding include... Tippets Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4001 11405 3982 11424 3992 11446 4010 11428 $$ JR/DS
877 WGUS75 KLKN 110039 FFSLKN Flash Flood Statement National Weather Service Elko NV 539 PM PDT THU AUG 10 2017 NVC033-110049- /O.EXP.KLKN.FF.W.0029.000000T0000Z-170811T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 539 PM PDT THU AUG 10 2017 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN WHITE PINE COUNTY WILL EXPIRE AT 545 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4001 11405 3982 11424 3992 11446 4010 11428 $$ DS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:35 PM PDT, 18 minutes earlier.
Area forecast discussion, Aug 10, 2:35 PM PDT, 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 235 PM PDT Thu Aug 10 2017 .SYNOPSIS...Scattered thunderstorms into this evening across northern NV with isolated storms in central NV, mainly north of highway 50. Warmer Friday on through the weekend with diminishing thunderstorm activity. && .SHORT TERM...This evening through Saturday. Isolated to scattered thunderstorms into this evening across most of northern and portions of central NV. Strongest and wettest storms will be over the eastern half of Elko County, and possibly into northeastern White Pine County. This area will have weak to moderate CAPE along moderate levels of instability and moisture that may result in a few strong storms, possibly producing heavy rains, similar to yesterday. Fewer storms are expected over northwestern portions of the CWA through this evening. Drier air continues to push in from the southwest into Friday, with few thunderstorms, generally over far northern and far eastern portions of the CWA. Warmer air will also be advecting in from the southwest Friday into Saturday, resulting in a few degrees of warming to most areas. Drier still on Saturday with only a slight chance of thunderstorm activity, limited to far eastern portions of the CWA. .LONG TERM...Saturday night through next Thursday. Dry air will continue to work into the state with daytime temps in the upper 80s to lower 90s across many northern and central NV valleys through the period. Sunday through Tuesday continues to show inconsistencies in between the forecast models with the evolution and progression of a closed/open H5 trof. Euro keeps the trof open and brushes across northern NV, with isolated convection. On the flip side, the GFS closes off the trof and slides the low down through Cali. This would keep the area storm free. Due top the differences, kept the forecast largely unchanged. Wednesday and beyond remains unchanged as well. Model differences continue, but changes only would have minimal impacts on the overall forecast. The main theme will be drier conditions and temps near average. && .AVIATION...T-storms now developing across eastern and northern Nevada. At this time, KEKO will have a low chance of TS, but will keep VCTS in place. KELY/KTPH should stay dry. KWMC could see VCTS, but confidence is low in regards to TS at the terminal. Tomorrow will be dry for all terminals and VFR is expected. && .FIRE WEATHER...Showers and thunderstorms over much of northern NV into this evening. Wettest and most active storms will be over and near zones 470 and 469. Driest storms will be over zones 467 and 468 where there may be a mix of isolated wet and dry that will trend wetter into this evening before storms diminish. Warmer and drier on Friday with isolated showers and thunderstorms generally limited to far northern and far eastern NV. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/94/94/96
In the hours before
Local storm report, Aug 10, 11:17 AM PDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1117 AM PDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD TONOPAH 38.07N 117.23W
08/04/2017 NYE NV LAW ENFORCEMENT
FLASH FLOODING IN THE TOWN OF TONOPAH.
SHOULDERS HAD TO BE REPAIRED BY NDOT.
&&
JRMLocal storm report, Aug 10, 11:58 AM PDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1158 AM PDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 5 E MANHATTAN 38.52N 116.98W
08/04/2017 NYE NV OTHER FEDERAL
FLASH FLOODING ON THE 3RD AND 4TH IN THE
MANHATTAN TO BELMONT AREA. DIFFICULT TO USE
RADAR FOR CORRECT TIME. THE ROAD TO BELMONT
WAS WASHED OUT AND NEEDED REPAIR.
&&
JRMSpecial weather statement, Aug 10, 2:20 PM PDT, 33 minutes before
Special Weather Statement
National Weather Service Elko NV
220 PM PDT THU AUG 10 2017
NVZ033-035-102200-
Southeastern Elko County NV-White Pine County NV-
220 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND
SOUTHEASTERN ELKO COUNTIES UNTIL 300 PM PDT...
At 219 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Ibapah, or 19 miles southeast of Lages Junction, moving
northeast at 25 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Tippets Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3985 11433 3996 11443 4026 11414 4012 11404
3987 11405
TIME...MOT...LOC 2119Z 225DEG 21KT 3993 11430
JRLocal storm report, Aug 10, 2:49 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
249 PM PDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HEAVY RAIN 11 NNW GREAT BASIN NATI 39.15N 114.34W
07/28/2017 U0.00 INCH WHITE PINE NV DEPT OF HIGHWAYS
REPORTS OF WATER OVER THE ROADWAY NEAR THE
PASS. NO DEBRIS WAS FOUND.
&&
JRMSpecial weather statement, Aug 10, 2:50 PM PDT, 3 minutes before
Special Weather Statement National Weather Service Elko NV 250 PM PDT THU AUG 10 2017 NVZ033-039-102230- Southeastern Elko County NV-South Central Elko County NV- 250 PM PDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 330 PM PDT... At 250 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Currie, moving northeast at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4034 11457 4040 11463 4060 11439 4043 11421 TIME...MOT...LOC 2150Z 237DEG 11KT 4041 11455 JRM
Local storm report, Aug 10, 2:51 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
251 PM PDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 5 SSE ELY 39.19N 114.84W
07/25/2017 U0.00 INCH WHITE PINE NV DEPT OF HIGHWAYS
WATER OVER ROADWAY DURING THE LATE EVENING.
NO DEBRIS FOUND.
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:21 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 9, 5:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 9, 5:32 PM PDT | Special Weather Statement | LKN | Humboldt | 43 min |
| Aug 9, 5:59 PM PDT | Areal Flood Advisory | LKN | Humboldt | 3 hr |
| Aug 10, 2:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 10, 2:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 10, 3:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 10, 3:57 PM PDT | Special Weather Statement | LKN | 48 min | |
| Aug 10, 4:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 10, 4:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 10, 4:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.